Thunderstorm Wind, Sussex
- When
- July 28, 2:40 PM EST
- Where
- Sussex County, Frankford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.520, -75.230
An approaching cold front helped trigger a severe thunderstorm in Sussex County. Trees and wires were knocked down in and around Frankford.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An approaching cold front helped trigger a severe thunderstorm in Sussex County. Trees and wires were knocked down in and around Frankford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 28, 1:31 PM EST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 231 PM EDT SAT JUL 28 2007 .SYNOPSIS... THE UPPER LOW HAS LIFTED NORTHEAST WITH A TROUGH EXTENDING SOUTHWEST INTO OUR REGION. A WEAK SURFACE BOUNDARY WILL LINGER OVER THE REGION TODAY INTO SUNDAY WITH A COUPLE OF LOWS PRESSURES MOVING NORTHEAST ALONG THE FRONT. && .NEAR TERM /THROUGH TONIGHT/... THE ATMOSPHERE TODAY IS RIPE FOR SHOWERS THUNDERSTORMS. THE QUESTION IS WHERE? WELL, WE ARE GETTING A HINT BY LOOKING AT THE VSBL SATELLITE WITH SEVERAL BOUNDARIES SHOWING UP ALREADY. THE FIRST IS ACROSS SOUTH CENTRAL PENNSYLVANIA INTO THE LEHIGH VALLEY AND INTO THE SOUTHERN POCONOS. THE 88-D IS JUST BEGINNING TO SHOW ECHOES ALONG THAT LINE. ANOTHER WILL BE THE SEABREEZE IN DELAWARE AND INTERIOR NEW JERSEY. WE HAVE AN ISOLATED SHOWER OVER SOUTHEAST BURLINGTON COUNTY. ALL AREAS SEEM TO HAVE REACHED THE CONVECTIVE TEMPERATURE NOW ITS A MATTER OF HOW MUCH SUPPORT THERE IS FOR TRANSFERRING ALL THE LOW LEVEL MOISTURE ALOFT. SINCE THERE IS NO OROGRAPHIC MEANS IN INTERIOR SNJ IT STRICKLY BE THE CONVERGING WEAK SEABREEZES WHILE IN PENNSYLVANIA SOME MECHANICAL LIFT IS THERE. AND, THERE IS THE TAIL END OF THE 300MB JET OVER SOUTHERN NEW ENGLAND WITH ANOTHER MAX ROUNDING AROUND THE BASE OF THE UPPER TROUGH OVER WESTERN PENNSYLVANIA. THE INGREDIENTS ARE ONCE AGAIN IN PLACE SO NOW A MATTER OF WATCHING THEIR DEVELOPMENT. THE SPC RUC OBS SHOWS MOISTURE POOLING OVER NJ AND DELAWARE THIS HOUR. ON FRIDAY THE WATER VAPOR IMAGERY SHOWED DRY AIR OVER THE EASTERN GREAT LAKES BUT TODAY IT IS OVER NORTHEAST MARYLAND INTO SOUTHEAST PA AND NEW JERSEY. THIS FINGER OF DRY AIR COULD ENHANCE THE LAPSE RATE WHERE SOME RAPIDLY DEVELOPMING TSTMS FORM. BY 00Z, THE LIS ARE -3 OVER NJ WITH K VALUES INDICATING BOTH THUNDERSTORMS, AND VERY HEAVY RAIN. MY EARLY GUESS IS TO KEEP AN EYE ON INTERIOR NJ AND DE THIS AFTERNOON AND EVENING. TEMPERATURES WILL TOP 90 AGAIN FOR A COUPLE SPOTS AND THE DEW POINTS BLEED INTO THE 70S. A VERY HUMID DAY INDEED. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S AND THERE WILL BE MORE FOG AROUND TONIGHT. THE UPPER TROUGH BEGINS TO LIFT OUT TONIGHT BUT THERE WILL BE A SURFACE REFLECTION OF IT IN THE FORM OF A WEAK LOW THAT FORMS ON THE FRONTAL BOUNDARY BACK TOWARD TENNESSEE AND KENTUCKY. && .SHORT TERM /SUNDAY THROUGH MONDAY/... SUNDAY FROM A METEOROLOGICAL PERSPECTIVE IS THE MORE INTERESTING OF THE TWO WEEKEND DAYS. BUT FROM A PUBLIC PERSPECTIVE IT MAY BE MORE FOREBODING. THERE IS A GENERAL MDL AGREEMENT ON A RELATIVE BASIS OF THE THREE DAYS (TDY/SUN/MON)....SUN HAS THE GREATEST FCSTD INSTAB. THIS IS TRUE IF ONE IS LOOKING AT THE GFS OR WRF-NMM AND AT LEAST THRU ITS RUN TIME PERIOD THE CAN RGEM ALSO AGREES. THE WRF-NMM FCSTS MORE CAPE (2000-3000J), A LOWER L.I. (TO -8C), SLIGHTLY MORE ROBUST TTS AND WEAK THETA E ADVT. THE SREF MEAN FOR SUNDAY IS SIM TO TDY...THE OP WRF MAY BE OVERCOOKING THE GROUND (SAW A 34C AT PHL FOR A 2M TEMP) A LTL BIT. BUT. THE NEXT APCHG SHORT WAVE WILL ONLY ASSIST. PWATS ARE ALSO FCSTD TO REACH CLOSE TO 2. IF ONE WOULD LOOK AT THE WRF-NMM FCSTD WIND FIELD AT PHL FOR SUN AFTN...ITS PRETTY MUCH 0000. EVEN FORWARD PROPAGATING CORFIDI VECTORS ARE ONLY AROUND 10 KTS. THE GFS AT LEAST HAS A BIT MORE WIND, BUT BOTH MDLS SHOW A MORE SATURATED COLUMN OF AIR. THIS MIGHT BE TOO MOIST FOR ORGANIZED SVR WX (AGAIN THE FCSTD MID LVL LAPSE RATES ARE VERY WEAK)...BUT IF THE MDLS ARE JUST OVERDOING THE MID LVL MSTR A BIT...WE WOULD BE POISED FOR SOME WET MICROBURSTS (AS PER LATEST SWODY2). FOR NOW THE GREATER THREAT APPEARS TO BE THE HVY RAIN BECAUSE OF THE LTL FCSTD MOVEMENT. WE WILL ADD THAT WORDING TO THE ZONES. BECAUSE OF THE ADDTIONAL MSTR...BOTH MOS MAX TEMP VALUES WERE FCSTD TO DROP. EVEN IF WE GET JUST ABT 50 PERCENT SUN, WE BELIEVE PHL COULD SEE 90F AGAIN AND WE WILL SIDE WITH THE WRMR GFS MOS. DON/T BELIEVE THE TSRAS WILL GO QUIETLY INTO THE NGT ON SUN NGT AND WE WILL KEEP HIER POPS INTO THE EVE. DEPENDING UPON HOW QUICKLY THE SHORT WAVE EXITS MONDAY WILL HAVE A BEARING ON HOW WET EVENT MONDAY WILL BE. THE FNT WILL STILL BE STRUGGLING TO COME THRU AND WHL THE WRF-NMM IS FASTER...THIS IS THE FIRST SUMMER SYSTEM THAT HAS DRAGGED ITS HEALS. AS SUCH WE WILL HONOR A W-E POP GRADIENT, BUT WON/T BE AS OPTIMISTIC AS THE WRF-NMM. GFS STAB PARAMETERS ARE FCSTD TO BE NOT AS ROBUST AS SUNDAY. NO CHANGE IN AIR MASS AND THUS HIER ETA MOS LOOKS BETTER FOR MAX TEMPS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MONDAY NIGHT APPEARS TO BE THE PERIOD WHEN THE UPPER LOW/TROUGH BEGING TO MOVE EAST. NOT GOING TO BE A FAST MOVE, BUT A MOVE NO LESS. HEIGHTS RISE OVER THE MID WEST IN RESPONSE TO THE BUILDING HOT AIR RIDGE WITH HEIGHTS OW 591DAM WHICH ISNT BLISTERING BY ANY MEANS. THE 576 THICKINGESS HEIGHTS ARE OVER THE OHIA VALLEY WITH THE 582DM OVER THE DESERT WEST. HIGH TEMPERATURES KEEPING THE THERMOMETER ON THE EDGE NEAR 90 DEGREES BUT TOWARD THE END OF THE WEEK, THE GFS WANTS TO BEGIN A HEAT WAVE OVER THE PLAINS AND EASTERN STATES. THE UPPER RIDGE FALLS TO PIECES AS IT MOVES TO THE EAST. THE EASTERN EXTENSION OF THE RIDGE IS ATTEMPTING TO MOVE TO THE ATLANTIC COAST BUT THE HIGH HEAT SHOULD REMAIN WEST. WE FINALLY HAVE THE 576 THICKNESS EDGE MOVE TO PA BY SUNDAY BUT THEN GETS DEPRESSED SOUTH SHORTLY SOUTHTHEREAFTER. AN UNUSUAL ZONAL FLOWS THEN SETS UP TOWARD THE END OF NEXT WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CU HAS POPPED THIS AFTERNOON AS EXPECTED WITH THE HAZE IMPROVING FOR NEARLY ALL AREAS. A WEAK BOUNDARY IS LOCATED ACROSS EASTERN PENNSYLVANIA AND THE TAIL END OF A SHORT WAVE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING AS THE UPPER-LEVEL LOW CONTINUES TO MOVE INTO NEW ENGLAND AND OPENS UP. 18Z VISIBLE SATELLITE IMAGERY SHOWING A LINE OF BUILDING CU FORMING NORTHWEST OF KRDG AND KABE, AND RADAR NOW SHOWING SOME RETURNS. THIS IS ALONG THE AFOREMENTIONED WEAK BOUNDARY. AT LEAST SCATTERED CONVECTION IS ANTICIPATED ALONG THIS BOUNDARY AND THEN SLOWLY PROPAGATE TO THE EAST. MODEL GUIDANCE STILL SUGGESTING THAT AREAS NORTHWEST OF INTERSTATE 95 HAVE THE BEST CHANCE OF SOME CONVECTION. THEREFORE WE INCLUDED A TEMPO GROUP FOR KABE AND KRDG FOR A FEW HOURS THIS AFTERNOON. FOR THE NEXT SET OF TERMINALS, WE ONLY INCLUDED A VICINITY FOR LATE THIS AFTERNOON AND LEFT NO MENTION OF PRECIPITATION FOR KMIV AND KACY. THE SEA BREEZE FRONT APPEARS TO BE JUST WEST OF KACY THEREFORE PERHAPS AN ISOLATED SHOWER OR THUNDERSTORM POSSIBLE NEARBY. ONCE ANY CONVECTION DWINDLES BY ABOUT MIDNIGHT, THE MAIN FORECAST CHALLENGE IS WITH RESPECT TO CLOUD COVER AND VISIBILITY. BUFKIT SOUNDINGS ALONG WITH THE MOS GUIDANCE ARE IN DISAGREEMENT. THE ETA/NAM BRINGS IN LOW CLOUDS AND SOME FOG OVERNIGHT WHILE THE GFS ONLY HINTS AT SOME LIGHT FOG. WHILE THE NAMS LOW-LEVEL MOISTURE FIELD COULD BE A LITTLE OVERDONE, WE SAW THE DEVELOPMENT OF SOME LOW CLOUDS AND FOG VERY EARLY THIS MORNING. TONIGHT APPEARS TO BE A SIMILAR SETUP WITH NO CHANGE IN AIRMASS ALONG WITH LIGHT WINDS, THEREFORE WE ARE LEANING CLOSER TO THE ETA/NAM GUIDANCE. ANY AREA THAT PICKS UP RAINFALL WILL PROBABLY AIDE IN LOWER CEILINGS AND SOME FOG OVERNIGHT. WITH THE 18Z TAF ISSUANCE, WE BROUGHT CEILINGS DOWN AND VISIBILITY TO JUST TOUCH THE IFR CATEGORY FOR MOST TERMINALS. A LOCALLY FURTHER REDUCTION IN VISIBILITY/CEILINGS CAN OCCUR ESPECIALLY WHERE RAINFALL OCCURS AS THE LOW-LEVEL MOISTURE REMAINS HIGH. ANY LOW CLOUDS AND FOG SHOULD LIFT AROUND 14Z SUNDAY WITH SOME CU AND MID LEVEL CLOUDS FORMING. AT LEAST SCATTERED CONVECTION AROUND AGAIN SUNDAY, MAINLY IN THE AFTERNOON, HOWEVER CONFIDENCE WITH THE TIMING OF THIS IS NOT HIGH ATTM THEREFORE THIS WAS NOT INCLUDED. BEYOND THE TAF PERIOD...THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING CONVECTION MONDAY INTO TUESDAY AS A SLOW MOVING COLD FRONT CROSSES THE REGION. A WEAK AREA OF HIGH PRESSURE THEN BUILDS IN FOR WEDNESDAY AND THURSDAY. && .MARINE... NO HEADLINES ARE IN EFFECT. A SOUTHERLY FLOW WILL CONTINUE TO GENERALLY DOMINATE THE MARINE AREA TONIGHT THROUGH MONDAY AS A SLOW MOVING COLD FRONT APPROACHES FROM THE WEST. THIS FRONT IS ANTICIPATED TO SETTLE SOUTH OF THE AREA LATE MONDAY. UNTIL THEN, WE ARE EXPECTING WINDS 15 KNOTS OR LESS FROM A SOUTHERLY DIRECTION. UNDER THIS FAIRLY LIGHT FLOW REGIME, WINDS HAVE SHIFTED TO THE SOUTHEAST ACROSS DELAWARE BAY AND THIS SHOULD ONCE AGAIN OCCUR SUNDAY WITH SOME ENHANCEMENT IN WIND SPEED MAINLY DURING THE AFTERNOON AND EVENING AS INLAND AREAS HEAT UP, SETTING THE STAGE FOR A SEA BREEZE. WINDS SHOULD THEN SHIFT TO A NORTH TO NORTHEAST DIRECTION ON TUESDAY AS THE FRONT SETTLES SOUTH AND A WEAK AREA OF HIGH PRESSURE BUILDS TOWARD THE AREA FROM THE NORTHWEST. SEAS ON THE OCEAN ARE IN THE 2 TO 3 FOOT RANGE /1 TO 2 FEET ON DELAWARE BAY/ AND WAVEWATCH IS HANDLING THIS WELL. THEREFORE, LITTLE CHANGES WERE MADE FROM THE PREVIOUS FORECAST. A FAIRLY TRANQUIL TIME WITH THE EXCEPTION OF LOCALLY GUSTY WINDS AND HIGHER SEAS IN AND AROUND ANY THUNDERSTORMS THE NEXT DAY OR TWO. RIP CURRENTS...LOCATIONS ALONG COASTAL ATLANTIC AND ATLANTIC COASTAL CAPE MAY COUNTIES REMAIN UNDER A MODERATE RISK INTO THIS EVENING DUE TO THE SOUTHEASTERLY FLOW PRODUCING LOCALLY ENHANCED RIP CURRENTS. THIS IS SIMILAR TO WHAT OCCURRED ON FRIDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/NEAR TERM...EBERWINE SHORT TERM/...GIGI LONG TERM/...EBERWINE AVIATION/MARINE/...GORSE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1053 AM EDT SAT JUL 28 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>023-026-027- PAZ054-055-060>062-067>071-291030- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1053 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN MAY CAUSE POOR DRAINAGE FLOODING THIS AFTERNOON INTO TONIGHT. LOCALLY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON, WITH PERHAPS AN ISOLATED SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR MORE WIDESPREAD HEAVY RAIN AND POTENTIALLY STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING EXISTS FOR BOTH SUNDAY AND MONDAY. THE HEAVY RAIN AND FLOODING POTENTIAL APPEARS TO BE MORE WIDESPREAD FOR SUNDAY AND MONDAY THAN FOR TODAY. IN ADDITION, IF ENOUGH SUNSHINE OCCURS ON EITHER DAY, A FEW OF THE STORMS MIGHT REACH SEVERE LIMITS, ESPECIALLY ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ024-025-291030- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 1053 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT THE RIP CURRENT RISK FOR THE SOUTHERN HALF OF NEW JERSEY IS MODERATE THIS AFTERNOON. PLEASE BE WARY OF THE LIGHTNING THREAT FROM ANY THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR MORE WIDESPREAD HEAVY RAIN AND POTENTIALLY STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING EXISTS FOR BOTH SUNDAY AND MONDAY. THE HEAVY RAIN AND FLOODING POTENTIAL APPEARS TO BE MORE WIDESPREAD FOR SUNDAY AND MONDAY THAN FOR TODAY. IN ADDITION, IF ENOUGH SUNSHINE OCCURS ON EITHER DAY, A FEW OF THE STORMS MIGHT REACH SEVERE LIMITS, ESPECIALLY ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-291030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1053 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE BE WARY OF THE LIGHTNING THREAT FROM ANY THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE BE WARY OF THE LIGHTNING THREAT FROM THUNDERSTORMS ON SUNDAY AND MONDAY. IN ADDITION A COUPLE OF STORM OR TWO COULD REACH SPECIAL MARINE WARNING WIND CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG/KRUZDLO/GORSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 245 PM EDT SAT JUL 28 2007 DEZ001-NJZ001-007>010-015-PAZ054-055-060>062-067>071-290045- NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...NEWTON...WASHINGTON... MORRISTOWN...FLEMINGTON...SOMERVILLE...TRENTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA 245 PM EDT SAT JUL 28 2007 ...SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN... SUNNY SKIES AND TEMPERATURES IN THE LOW TO MID 80S THIS AFTERNOON WILL DESTABILIZE THE ATMOSPHERE AND GIVE RISE TO SHOWERS AND THUNDERSTORMS. THE SHOWERS WILL BE WIDELY SCATTERED AND DEVELOP OVER THE NEXT HOUR OR TWO. ONCE DEVELOPED THEY WILL MOVE TO THE NORTHEAST AT ONLY 15 MPH AND PRODUCE LOCALLY HEAVY RAINS. THERE WILL ALSO BE A FAIR AMOUNT OF LIGHTNING ASSOCIATED WITH THE STORMS, ESPECIALLY IF THEY FORM IN CLUSTERS. DEZ002>004-MDZ008-012-015-019-020-NJZ012>014-016>027-290045- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST 245 PM EDT SAT JUL 28 2007 ...POSSIBILITY OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND CONTINUOUS CLOUD TO GROUND LIGHTNING... SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON AND SOME INDICATIONS HINT AT SOME VERY HEAVY RAIN TOWARD EVENING. THE STORMS ARE MOST LIKELY TO FORM AFTER 4 PM THEN DRIFT EAST INTO NEW JERSEY AND INTERSECT WITH A SEA BREEZE. THIS MILD COLLISION OF DIFFERENT AIRMASS WILL SUSTAIN THE DEVELOPING STORMS AND PRODUCE SEVERAL INCHES OF RAIN. OTHER STRONG STORMS ARE POSSIBLE OVER LOWER DELAWARE AND THE EASTERN SHORE OF MARYLAND. LOCALIZED RAINFALL AMOUNTS MAY REACH BETWEEN 3 AND 4 INCHES. AND, THERE WILL DANGEROUS CLOUD TO GROUND LIGHTNING ACCOMPANYING THE STORMS. EBERWINE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 306 PM EDT SAT JUL 28 2007 DEZ003-282000- INLAND SUSSEX- 306 PM EDT SAT JUL 28 2007 ...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEAST SUSSEX COUNTY...BETWEEN MILLSBORO AND LONG NECK. THIS STORM IS NEARLY STATIONARY AND HAS PRODUCED OVER AN INCH OF RAIN IN LESS THAN AN HOUR. HEAVY RAIN FROM THIS STORM MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. OTHER STORMS ARE DEVELOPING NORTHWARD TOWARD THE GEORGETOWN AREA. FORECASTER: AMC
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50803.